Alex Heller

Alex Heller, (born on July 9, 1925, died January 31, 2008), was professor of mathematics at the Graduate School and University Center, CUNY in New York. He was a PhD student of Sammy Eilenberg and made some very important contributions to homotopy theory and to category theory.


A complete MathSciNet listing of his publications is given here in pdf-format and in bibtex-format. Some selected papers of direct relevance to the themes of the nLab are listed below.

  • Alex Heller, Homotopy resolutions of semi-simplicial complexes,Trans. Amer. Math. Soc. 80 (1955), 299-344, (available here.

  • Alex Heller, On the representability of homotopy functors J. London Math. Soc. (2) 23 (1981), no. 3, 551–562

  • Alex Heller, Homotopy theories , Memoirs of the American Mathematical Society, Vol. 71, No 383 (1988).

  • Alex Heller, Stable homotopy theories and stabilization , MR

  • Alex Heller, Robert A Di Paola, Dominical categories: recursion theory without elements, J. Symbolic Logic 52 (1987), no. 3, 594-635.

  • Alex Heller, Stable homotopy categories, Bull. Amer. Math. Soc. 74 (1968) 28-63

  • Alex Heller, On stochastic processes derived from Markov chains Ann. Math. Statist. 36 (1965) 1286-1291

  • Alex Heller, The loop-space functor in homological algebra, Trans. Amer. Math. Soc. 96 1960 382-394

  • Alex Heller, Homological algebra in abelian categories, Ann. of Math. (2) 68 1958 484-525

  • Alex Heller, Relative homotopy, J. London Math. Soc. (2) 44 (1991), no. 3, 537-552.

category: people

Last revised on November 12, 2012 at 12:41:18. See the history of this page for a list of all contributions to it.